MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

SMITH & NEPHEW, INC. GII PS INSERT SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Model Number 71420844
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient fall while being at home, therefore revision surgery was necessary, during the revision surgery the genesis ii ps insert size 7-8 9mm was found to be broken.No other patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.The lab analysis concluded that the as received component was visually inspected for signs of damage.The tibial insert showed signs of wear related damage to the articulating surface.The posterior edge region showed signs of wear and deformation.The post was fractured near the base of the post.Signs of deformation were observed on the anterior, posterior, medial, and lateral regions of the insert post.No material or manufacturing defects were observed during this investigation.The clinical/medical concluded that the two photos provided of the insert support the reported failure.However, per the attachment in the case notes, no further clinical information is available for this complaint.Without supporting clinical documentation, a thorough medical investigation cannot be rendered.Based on the information provided, the patient sustained a fall at home and underwent a revision that revealed a broken 7-8 9mm genesis ii ps insert.Since no other injury or complication were reported, no further clinical/medical assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII PS INSERT SZ 7-8 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10435074
Report Number1020279-2020-04117
Device Sequence Number3446635
Product Code JWH
UDI-Device Identifier03596010209719
UDI-Public03596010209719
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420844
Device Catalogue Number71420844
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight191